Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which sleep aid to use?
May 2, 2007

I started Atripla over three months ago, and my sleep progressively got worse as time went on. I tried trazodone, ambien, lunesta, xanax, and klonopin. I also suffer from anxiety issues, so it got to the point where I switched to Reyataz/Norvir/Truvuda. Went back on Trazodone, but had a very bad drug interaction with the Norvir, so for the moment, taking that out of my regimen. Now trying Seroquel, and it's working O.K., but the fatigue side effects of that are pretty rough. What I'm curious about now is what is a safe sleep aid to take with a PI? I've read in numerous places that certain drugs are not good to take with them because they can amplify the effect (namely ambien and xanax). Any recommendations? Not sure what to try next. Thank you!

Response from Dr. Henry

I would consider seeing a sleep specialist to have a comprehensive evaluation of your sleep disorder. I have had reasonably good success with patients taking Bendryl + 3 mg melatonin +/- 10-20 mg amitryptiline. Low doses of lorazepam sometimes can be added on an as needed basis. KH



Previous
High Cholesterol and Triglycerides
Next
Nausea and New Drug Combination

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement